Hail, Osage
- When
- September 10, 5:48 PM CST
- Where
- Osage County, Carbondale
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.817, -95.633
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Sep 10, 2:25 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CDT SUN SEP 10 2006 .DISCUSSION... SURFACE ANALYSIS OF SEA LEVEL PRESSURE AT MID AFTERNOON SHOWS A RATHER DIFFUSE AREA OF LOW PRESSURE OVER CENTRAL KANSAS. HOWEVER...CYCLONIC CIRCULATION IN MSAS STREAMLINES APPEARS TO BE IN SOUTHERN NEBRASKA EAST OF HSI. TO THE SOUTH OF THE CIRCULATION CENTER...ILL DEFINED SURFACE FRONT IS PASSING THROUGH NORTH CENTRAL KANSAS AS WINDS ARE VEERING WITH TIME. AHEAD OF THE FRONT...TEMPERATURES HAVE RISEN TO THE UPPER 70S TO LOWER 80S AND WITH DEWPOINTS IN THE LOWER TO MID 60S...SURFACE BASED LIFTED INDICES ARE AROUND -4. WHILE SUBSIDENCE BEHIND DEPARTING MCV HAS SUPPRESSED CONVECTION THIS AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATE AFTERNOON OR EARLY EVENING IN AREA OF WEAK SURFACE MOISTURE CONVERGENCE ACROSS CENTRAL/EASTERN KS. FRONT AND LOW ARE ASSOCIATED WITH MID-LEVEL SHORTWAVE TROUGH ACROSS CENTRAL PLAINS THAT MODELS ARE CONSISTENT IN MOVING SLOWLY EASTWARD OVERNIGHT. AS THIS OCCURS...SURFACE FRONT SHOULD MOVE EAST OUT OF KANSAS BY AROUND SUNRISE MONDAY...WITH WRAPAROUND SHOWERS LIKELY ENDING DURING THE MORNING. CONSIDERABLE CLOUDINESS SHOULD REMAIN DURING THE DAY MONDAY WITH STRATUS/STRATOCU IN NORTHWESTERLY FLOW. DIFFERENCE IN FORECAST WIND FIELDS OVERNIGHT BETWEEN NAM AND GFS...BUT HAVE OPTED TO GO WITH GFS AS IT APPEARS TO HAVE THE BEST HANDLE ON THE CURRENT POSITION OF THE SURFACE CIRCULATION CENTER. TEMPS TONIGHT SHOULD RANGE FROM THE UPPER 50S OVER NORTH CENTRAL KS TO THE LOWER 60S IN EAST CENTRAL. UNDER CONSIDERABLE CLOUDS AND NORTHWEST FLOW MONDAY...HIGHS ARE ONLY EXPECTED TO BE IN THE 70 TO 75 DEGREE RANGE. LONG TERM...MONDAY NIGHT THROUGH SUNDAY. CLOUDS HANG IN OVER NORTHEAST KANSAS MONDAY NIGHT AS A COUPLE OF VORT LOBES MOVES SOUTH ON THE BACKSIDE OF THE UPPER TROF MONDAY NIGHT AND TUESDAY WITH CWA REMAINING IN THE COOLER NW FLOW ALOFT. SURFACE LOW AND COLD FRONT MOVE OFF TO THE EAST...BUT MODELS STILL INDICATING SOME LIGHT QPF OVER EASTERN KS TUESDAY. STILL WITH DRIER AIR MOVING IN FROM THE NORTH...HAVE OPTED TO KEEP THE FORECAST DRY FOR NOW. TONED MAX TEMPS A FEW DEGREES LOWER ON TUESDAY WITH CLOUD COVER SLOWLY DIMINISHING FROM WEST TO EAST ACROSS THE CWA. WESTERN CWA SHOULD HAVE THE BEST CHANCE OF CLIMBING TO AROUND 80 WITH MID 70S EAST. WEAK UPPER RIDGE GRADUALLY BUILDS OVER THE CENTRAL PLAINS WEDNESDAY WITH LEE TROF DEVELOPING OVER THE HIGH PLAINS. RIDGE AMPLIFIES WITH TIME AS TROF APPROACHES THE WEST COAST. HIGH TEMPERATURES IN THE 80S EXPECTED FOR WEDNESDAY THRU FRIDAY TIMEFRAME. SOUTHERLY SURFACE WINDS INCREASE THURSDAY AND FRIDAY AS WELL. EXTENDED MODELS HAVING SOME DIFFICULTY WITH TIMING OF THE PACIFIC TROF NEXT WEEKEND. THE 12Z GFS MODEL IN PARTICULAR WAS FARTHER EAST AND STRONGER WITH THE UPPER LOW...WHILE THE REST OF THE MODELS APPEAR TO BE SLOWING THE EASTWARD PROGRESSION OF THE SYSTEM. WILL CONTINUE LOW POPS IN THE FORECAST FOR FRIDAY NIGHT THRU SUNDAY WITH SOUTHWEST FLOW ALOFT OVER THE CWA...INCREASING LOW LEVEL RH AND SEVERAL SHORT WAVES EMBEDDED IN THE FLOW. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && GP/JLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 353 PM CDT SUN SEP 10 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-110900- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 353 PM CDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EVENING ACROSS MUCH OF THE AREA. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STARK
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 434 PM CDT SUN SEP 10 2006 KSZ010-011-102215- MARSHALL-NEMAHA- 434 PM CDT SUN SEP 10 2006 THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH ACROSS PORTIONS OF EASTERN MARSHALL AND WESTERN NEMAHA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE AXTELL...BAILEYVILLE AND SENECA. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 529 PM CDT SUN SEP 10 2006 KSZ011-102315- NEMAHA- 529 PM CDT SUN SEP 10 2006 THROUGH 615 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 15 MPH ACROSS EASTERN NEMAHA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE CENTRALIA AND CORNING. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 615 PM CDT SUN SEP 10 2006 KSZ011-110000- NEMAHA- 615 PM CDT SUN SEP 10 2006 THROUGH 700 PM CDT...THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AT 15 MPH ACROSS CENTRAL AND SOUTHERN NEMAHA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE CENTRALIA...GOFF...CORNING AND WETMORE. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES AS IT MERGES WITH ADDITIONAL STORMS WEST OF WETMORE. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 635 PM CDT SUN SEP 10 2006 KSZ039-040-054-055-110015- DOUGLAS-LYON-OSAGE-SHAWNEE- 635 PM CDT SUN SEP 10 2006 THROUGH 715 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 10 MPH ACROSS PORTIONS OF EAST CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND HEAVY RAIN. VISIBILITY COULD FALL TO A MILE IN THE HEAVY RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE BURLINGAME...SOUTH CENTRAL TOPEKA... SCRANTON...OSAGE CITY...RICHLAND...MELVERN LAKE...CLINTON LAKE...POMONA LAKE...CLINTON...OVERBROOK... OLIVET...LYNDON AND SOUTHWEST LAWRENCE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 131 AND 194 COULD ALSO BE AFFECTED.
The Topeka radar (KTWX), 56 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
2 hail. Local standard time, as filed.
Hail falling on Interstate 70 west of Topeka.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533312, 5533313.